mental-health-icon

Escitalopram side effects

Sir my psychiatrist said I'm suffering from depression and he told me to take escitalopram tab 5 mg for 5 days and 10 mg for a month Today is my 7th day and I don't find in miracles in this medication From first day I became so irritated ,angry having excessive sleep Is this normal ?? I was hoping that something good will happen but till now I only felt irritating behavior and excessive sleep and confused behavior
views-icons 57 Views Bookmark this Answer
Bookmark
v

Doctor Answers (3) on Escitalopram side effects

doctor profile image
Dr. Santanu Nath Kolkata | Biological Psychiatrist
Answered
Escitalopram is a very good drug for Depressive disorder. Now, any antidepressant drug takes at least 10-14 days to show its effect. Initial irritability and sleepiness need not to be thought more since these indicates that escitalopram is indeed starting to work. You just stick to the medicine being prescribed. You will definitely see it working in a few days....
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Santanu Nath Kolkata | Biological Psychiatrist
Answered
Escitalopram is a very good drug for Depressive disorder. Now, any antidepressant drug takes at least 10-14 days to show its effect. Initial irritability and sleepiness need not to be thought more since these indicates that escitalopram is indeed starting to work. You just stick to the medicine being prescribed. You will definitely see it working in a few days....
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Antara Gupta Aligarh | Neuropsychiatrist
Answered
Escitalopram is a good medication and takes 10 to 15 days to show some effect. It doesn't cause exessive sleep. The symptoms you refer to may be symptoms of your illness itself. Even if there is a remote chance about medicine not suiting you.. you can request your psychiatrist to 1.change med 
2.review diagnosis 
3.give escitalopram with an antianxiety med like etizolam or tofisopam
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO